Oxycodone withdrawal cold turkey

Common Questions and Answers about Oxycodone withdrawal cold turkey

oxycontin

Ok, I am just into day 2 of quitting ocycodone cold turkey. My doctor decided this was the best way to do it as opposed to weaning. I have to say he was right. this is hell. He pout me on 30mg of cymbalta to help ease the anxiety which seems to be helping however tyhe nausea is really bad. I cant eat, sleep or really do much of anything. I'm just wondering how long i can expect the withdrawal to stick around as I said I'm into day 2 and i'm going from 60mg to 100mg oxycodone a day to nbothing.
Hi Brigadoon, for me, I was also taking Oxycodone, my choice to quit cold turkey, was for 2 reasons. First, I was already going through my monthly script in 2-3 weeks. I was not able to taper, although I tried many times. If I had control over my pills, I took em. I was really sick of withdrawaling every month. Second, I just wanted it over with. I did not want to drag out the process over a long period of time. When I was done, I wanted to be done as quick as possible.
I was on pain meds for over 14 years (mostly on) but not all the time. All different kinds. I assume the fact that when I went cold turkey, I had been on meds for a good 3 years straight. Went from a 3 a day 10mg. lorcet to about 10-12 a day at the most. But I think in my case, the fact I had been taking them for soo long, my wd's were pretty horrible. Lasted about 9 or 10 days, not all awful, got better as time went on. But the first 5 were miserable. And I tapered with them as well.
Hello and welcome to the forums you have come to the right place sorry to hear about your situation as i was in the exact same spot as you except mine was 2 back surgeries but as for your question the best way to come off of the pain meds is to do a slow ween if you can do that most of us cannot because we cant control ourselves when we have the meds and wind up just taking them to much and not weening off but if you can do a ween it will help in the end by making the withdrawals not as bad or
I know quite a bit about butalbital withdrawal. I know it's dangerous to stop cold turkey due to the seizure risk. You've been off for 8 days so you may be beyond a risk now. Rebound headache is a major symptom, along with anxiety. That's why I asked you about Xanax. That would help the anxiety and cover any risk of seizure.
if you want to stop taking the pills you could either do a slow taper and just quit cold turkey. there might be some withdrawal symptoms depending on how much and how long you've been taking it. you can go to the addicition forum and post your questions or concerns. there are alot of people there going through what you're experiencing and can offer you a lot of insight. good luck.
Schlub, I still have the WD's even when tappering, just not quite as bad as cold turkey. Guess instead of having it all in one week I spread it out a little over 4-5 weeks. The depression and lethargy comes during the tapper and continues after I'm off completely for at least a few weeks. Haven't considered the Naltroxe yet, still trying to get to the clean point. I'm going to go see my doc next week and "come clean" with him.
stopped cold turkey after from 15 mg daily taken after surgery 2 weeks now still have headaches/stomach pain on /off ,muscle ,tingling,flushing have gotten diffrentanswers as far as time frame been to ER left with no answers to symptoms mri,boodwork ,xrays,urine
It all started with 10 mg percocet and has gradually escalated to about 120-180 mg of oxycodone per day. I have quit taking percocet at will in the past, cold turkey multiple times in the past. My fiance left me in February of this year (probably the right decision on her part). But when she left i had been about a week sober from all drugs thanks to her support. Ever since then Ive been in a downward spiral trying to numb my pain with pain killers.
I am on day 6 , cold turkey !!! I just got angry of not even getting a feeling from the dose (100-160mg/day) for about four months and finally facing the fact that I was addicted and it was no longer a rush. so I threw everything down the toilet And just quit! Let me tell u IT IS HELL !!! Start of day seven ! Still no Good sleep at all, maybe 30 min last night . But besides that the worst is over !! No more sweats , shakes , aches etc etc etc etc . Feeling really good but just no sleep !?!?
Does it get better? It doesn't seem that way. Logic tells me that cold turkey and going through the agony once might be better but everyone says cold turkey at my age (68) and the amount is both dangerous and maybe futile. I thought it got better but it is really painful right now. I took one Opana this morning at 6AM (20 mgs) and am trying to wait until 6 PM to take one 10 mg oxycodone. At midnight, another 10 mg oxycodone.
Get down to 5mg or even 2.5mgs then go cold turkey from there. It will lessen the severity or the symptoms, as well as make it easier on your body and brain to heal from the drug use.
Its different for everyone...how many miligrams was each pill? I was taking Norco plus Oxycontin and quit cold turkey 15 days ago. I started feeling better on day 3 BUT I made myself eat each day, made myself get out of the house, and took lots of vitamins. The more you sit around and not eat/do anything, I believe, the longer it will take to feel better.
Slow tapering is the answer folks. Cold turkey WILL GET YOU SICK, but my pain doc says there is nothing life threatening going on, contrary to what you may have heard. You just need to face the discomfort. The real danger is taking the medicine at the higher doses once you have withdrawn, as this is when you could OD because your body is no longer tolerant to the drug. GO FOR IT!
So I got rid of the Oxycontin by tapering and going through the withdrawal and eventually got down to 60 mg of IR oxycodone per day. Now two years later I've crrept back up to 80mg due to pain. So I want to stop NOW....this stuff i think is causing me more pain than it is curing...every couple of hours my pain flares to get my body to take this med. I think its awful. My pain is calming down I believe, I still have pain telling me to take a dose..
I stopped for around 48hours and was aching all over, very weak with elevated blood pressure. I am worried that I cant do it cold turkey and that I will hurt the baby if I do. I know I need to tell my ob gun but do not know how to go about it after all I have already been to the ob twice and chickened out of telling them. I am terrified of their reaction and also don't want my family to know. What do I do and say?
My question is, should I try to taper down more or switch to the hydrocodon and taper down on those, then stop? I don't believe I'm a candidate for cold turkey as I have unstable angina, and other heart related diseases. If tapering is the way to go, what dosages, for what length of time? Also, how many days do you think withdrawals will be? FYI, I'm a 60 year old woman and have never finished a prescription of pain pills in my life let alone abused them. I was addicted to nicotine.
I was at 120mg of oxycodone and now I'm down to 60mg and working toward 45mg which I will quit cold turkey from. And I snort it all, I have been for 2 years. I'm married and my wife does it as well and let me tell you it absolutely kills any feelings or sex drive you have! Basically what I'm saying is there are a lot of us out here who take these pills and are battling every day with then so u r not alone. Best thing you can do is taper down if your able to and if not then just quit.
Following the wonderful advice of several posters, and my husband I want to get off the Percocet completely. Is there a danger in stopping cold turkey for someone with other health problems and who takes a lot of additional prescription meds? should I taper off the dosages day by day? I am wanting to do this so that I can then find a pain management doctor with this out of my system. How long generally does it take Percocet to leave the system? Thanks for any help you can provide.
This is prewritten for anyone who is beginning, or planning on beginning, a cold turkey withdrawal to opiates. This includes drugs such as tramadol (Ultracet and Ultram) codeine (Tylenol #3, #4), Darvocet, Hydrocodone (Vicodin, Norco, Lortab and derivatives), Oxycodone (Endocet, Percocet, Oxycontin), Morphine, Demerol. Fentanyl, and Dilaudud. There are many other opiates not listed, so if you don’t see it listed, you can still use these suggestions if it’s an opiate based addiction.
I would tapper off.....at least that is what I have done. Cold turkey is hell for me and I cannot stand it. I have also done suboxone but did not get addicted like I have heard on this site. Mainly because when I started, the pharmacy charged me like my insurance covered it. When I went back for a refill, it was so expensive and I didn't have the money so I just got a weeks worth and tapered down on the suboxone. Isolation is never a good thing and I am in the same boat a lot of the time.
Im down to 15 to 30 mg of roxi a day and dont know if cold turkey or keep tapering is the answer please help please I cant do this alone.
Hi, I've been reading the posts, and want to know any recommendations for tapering or going cold turkey. I have been taking 10-15mg of oxycodone every 4 hours for 3 months. I started taking the pain meds due to debilitating headaches. I had surgery 6 weeks ago, and would like to quit taking these pills. At this point I can tell I am physically addicted because I am having classic withdrawal symptoms. My doc has suggested I taper down by one pill every couple days.
MedHelp Health Answers